Alert archive / New York / Areal Flood Warnings in 2011
Areal Flood Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at May 13, 2011, 8:33 PM EDT for Cattaraugus County, Wyoming County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 8:33 PM EDT (00:33 UTC)
- Expired
- May 13, 2011, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cattaraugus County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:57 PM EDT | FLOOD | 1 N Delevan, NY | ROUTE 16 CLOSED FROM YORKSHIRE TO DELEVAN |
| May 13, 8:57 PM EDT | FLASH FLOOD | 1 N Delevan, NY | ROUTE 16 CLOSED FROM YORKSHIRE TO DELEVAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WGUS41 KBUF 140033
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
833 PM EDT FRI MAY 13 2011
NYC009-121-140330-
/O.NEW.KBUF.FA.W.0004.110514T0033Z-110514T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-WYOMING NY-
833 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
WESTERN WYOMING COUNTY IN WESTERN NEW YORK...
* UNTIL 1130 PM EDT
* AT 825 PM EDT...FLOODING CONTINUES IN PORTIONS OF THE WARNING
AREA...WITH HIGH FLOWS REPORTED ON TONAWANDA CREEK. ROAD CLOSURES
HAVE BEEN REPORTED ON ON SEVERAL STATE ROUTES...AND IN ATTICA AND
JAVA. ALTHOUGH THE HEAVIEST RAIN HAS ENDED...EXPECT FLOODING TO
CONTINUE TO IMPACT PARTS OF THE WARNED AREA DURING THE EVENING
HOURS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4248 7855 4255 7846 4258 7846 4287 7841
4287 7813 4266 7821 4252 7830 4252 7831
4251 7830 4247 7832
$$
APFFEL1 follow-up statement
859
WGUS81 KBUF 140324
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1124 PM EDT FRI MAY 13 2011
NYC009-121-140334-
/O.EXP.KBUF.FA.W.0004.000000T0000Z-110514T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-WYOMING NY-
1124 PM EDT FRI MAY 13 2011
...THE FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR SMALL STREAMS IN
WESTERN WYOMING AND EXTREME NORTHEASTERN CATTARAUGUS COUNTIES...
LAT...LON 4248 7855 4255 7846 4258 7846 4287 7841
4287 7813 4266 7821 4252 7830 4252 7831
4251 7830 4247 7832
$$
APFFELWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at May 13, 8:21 PM EDT, 12 minutes earlier.
Area forecast discussion, May 13, 8:21 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 821 PM EDT FRI MAY 13 2011 .SYNOPSIS... WEAK LOW PRESSURE EXTENDING FROM ILLINOIS THROUGH OHIO WILL CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE WEEKEND. THE LOW WILL BE RESPONSIBLE FOR ANOTHER SPELL OF UNSETTLED WEATHER THROUGH THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... SHOWERS AND SCATTERED THUNDERSTORMS THIS EVENING WILL DIMINISH WITH LOSS OF DAYTIME HEATING. WITHOUT MUCH UPPER LEVEL SUPPORT...WILL BACK OFF TO JUST CHANCE POPS ACROSS WESTERN NEW YORK AFTER MIDNIGHT AND MAINTAIN HIGHER POPS TO THE EAST. WE WILL CONTINUE TO REMAIN UNSTABLE ALOFT AND GIVEN THE RIDGE OF HIGH THETA-E OVER THE EASTERN GREAT LAKES ACTIVITY COULD BLOSSOM AT ANY TIME. TOWARDS THE FINGER LAKES REGION AND EASTERN LAKE ONTARIO REGION WILL CONTINUE WITH LIKELY AND CATEGORICAL THROUGH THE NIGHT AS ACTIVITY ACROSS CENTRAL NEW YORK WILL CARRY ACROSS THIS REGION. EXPECT MOSTLY CLOUDY SKIES AND MILD CONDITIONS THROUGH THE REMAINDER OF THE NIGHT...WITH LOWS GENERALLY IN THE UPPER 50S TO LOWER 60S. IN AREAS THAT RECEIVED HEAVY RAIN...AND GIVEN THE MILD DEW POINTS OVERNIGHT AND LIGHT FLOW WILL INCLUDE PATCHY FOG ACROSS MUCH OF THE SOUTHERN TIER...AND LOWER GENESEE VALLEY REGION. ON SATURDAY AS THE OHIO SURFACE LOW BECOMES A BIT MORE ORGANIZED THERE WILL BE THE POTENTIAL TO DEVELOP STRONGER BOUNDARIES TO INITIATE CONVECTION AND THE POPS REFLECT THE BEST CHANCES FOR RAIN ONCE AGAIN IN THE AFTERNOON. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... THE DOMINANT WEATHER FEATURES DURING THIS PERIOD WILL BE A PERSISTENT CLOSED LOW THAT WILL REMAIN SITUATED OVER THE OHIO VALLEY...AND ITS BROAD SURFACE REFLECTION EXTENDING FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC STATES. TOGETHER...THESE TWO FEATURES WILL MAINTAIN A SOUTHEASTERLY TO EASTERLY FLOW OF MOISTURE-RICH AIR ACROSS OUR AREA...RESULTING IN PLENTY OF CLOUD COVER AND A RATHER HIGH LIKELIHOOD OF RAIN. LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...THE STEADIEST RAIN IS MOST LIKELY TO INITIALLY BE FOUND ALONG AND NORTH OF A KBUF-KROC-KSYR AXIS SATURDAY EVENING...OR JUST NORTH OF A STALLED OUT FRONTAL BOUNDARY AND ALONG A RATHER WELL DEFINED MID-LEVEL DEFORMATION ZONE EXTENDING NORTHEASTWARD FROM THE MAIN LOW. SOUTH OF THIS...THE PRECIP SHOULD INITIALLY BE MUCH MORE SHOWERY OWING TO WEAKER AND MORE DIFFUSE FORCING UNDER AN AREA OF BROAD DIFFLUENCE ALOFT. HAVE REFLECTED THIS IN THE FORECAST WITH A NORTH-SOUTH GRADIENT IN PRECIP CHANCES SATURDAY EVENING...RANGING FROM CATEGORICAL NORTH TO LOW LIKELY FURTHER SOUTH. AS TIME PROGRESSES SATURDAY NIGHT AND SUNDAY...THE AFOREMENTIONED SURFACE BOUNDARY AND DEFORMATION ZONE ALOFT SHOULD TEND TO SAG A LITTLE FURTHER TO THE SOUTH. THIS...IN CONJUNCTION WITH ANOTHER SURGE OF MOISTURE WORKING INTO THE AREA FROM THE SOUTH...SHOULD RESULT IN THE STEADIER RAIN SPREADING FURTHER SOUTH ACROSS THE REMAINDER OF THE FORECAST AREA...AND AS SUCH HAVE INDICATED A TREND TOWARD CATEGORICAL POPS EVERYWHERE DURING THIS TIME FRAME. DURING THE SUNDAY NIGHT-MONDAY NIGHT PERIOD...THE MAIN DEFORMATION ZONE WILL REMAIN PARKED ACROSS OUR AREA...HOWEVER LIFT WITHIN THIS ZONE WILL BECOME WEAKER AND MORE DIFFUSE...WHILE SOME MID-UPPER LEVEL DRYING ALSO TAKES PLACE. THIS SHOULD TRANSLATE INTO SOMEWHAT LIGHTER RAIN AND LOWER OVERALL PRECIP CHANCES...THOUGH THERE WILL STILL BE A PRETTY GOOD LIKELIHOOD OF EVERYONE SEEING AT LEAST SOME RAIN...SO HAVE CONTINUED WITH LIKELY POPS. IN CONTRAST TO THE NEAR TERM PERIOD WHICH WILL FEATURE MORE IN THE WAY OF INSTABILITY...OUR REGION WILL BE IN A MORE STABLE ENVIRONMENT DURING THE BULK OF THE SHORT TERM PERIOD...TRANSLATING INTO LITTLE OR NO THREAT FOR THUNDER. ABOUT THE ONLY CHANCE FOR THUNDER WILL COME EARLY SATURDAY EVENING SOUTH OF LAKE ONTARIO...WHERE SOME WEAK ELEVATED INSTABILITY WILL STILL BE PRESENT BEFORE MIDNIGHT. OVERALL...THE HEAVIEST PRECIP AMOUNTS DURING THIS PERIOD APPEAR MOST LIKELY DURING THE SATURDAY NIGHT AND SUNDAY TIME FRAME...WHEN LIFT ALONG THE DEFORMATION ZONE WILL BE THE STRONGEST AND MOST PERSISTENT. POTENTIAL RAINFALL AMOUNTS THROUGH SUNDAY LOOK TO RANGE FROM AROUND AN INCH TO AN INCH AND A THIRD ALONG AND NORTH OF A KBUF-KROC-KSYR LINE...TO A HALF TO TWO THIRDS OF AN INCH FURTHER SOUTH. THIS WILL THEN LIKELY BE FOLLOWED BY ANOTHER GENERAL QUARTER TO HALF AN INCH OF RAIN AS THE DEFORMATION ZONE SLOWLY WEAKENS IN PLACE SUNDAY NIGHT AND MONDAY. WITH ALL THE CLOUD COVER AND PRECIP...THE DIURNAL SPREAD IN TEMPERATURES WILL BE SIGNIFICANTLY SMALLER THAN USUAL...WITH NIGHTTIME LOWS RUNNING FROM NEAR NORMAL TO ABOVE NORMAL...AND DAYTIME HIGHS REMAINING BELOW NORMAL. IN FACT...READINGS WILL LIKELY NOT MAKE IT OUT OF THE MID 50S IN MOST PLACES ON MONDAY...WHICH WILL BE A SOLID 10 DEGREES BELOW NORMAL FOR MID MAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... IN A NUTSHELL...THIS PERIOD STILL LOOKS AS IF IT WILL REMAIN UNSETTLED...WITH BELOW NORMAL TEMPERATURES AND ABOVE NORMAL RAINFALL CONTINUING. THE MEDIUM RANGE OPERATIONAL AND ENSEMBLE GUIDANCE REMAINS IN GOOD AGREEMENT THAT A PERSISTENT CLOSED UPPER LOW WILL LINGER OVER THE OHIO VALLEY THROUGH AT LEAST MIDWEEK...BEFORE SLOWLY WEAKENING AND LIFTING OUT ACROSS THE GREAT LAKES REGION TOWARD THE END OF THE PERIOD. THIS PATTERN WILL ALLOW FOR A FAIR AMOUNT OF CLOUD COVER AND SHOWER ACTIVITY TO PERSIST ACROSS OUR AREA THROUGH WEDNESDAY... BEFORE DRIER AIR GETS ENTRAINED INTO THE CIRCULATION OF THE WEAKENING LOW AND LEADS TO SOMEWHAT DIMINISHED SHOWER CHANCES FOR BOTH THURSDAY AND FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AT 00Z SHOWERS AND THUNDERSTORMS CONTINUE TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. THUNDERSTORMS WILL BE SLOW MOVING AND LIKELY REMAIN IN THE VICINITY OF KROC FOR ANOTHER HOUR OR SO BEFORE DRIFTING SLOWLY NORTH AND EASTWARD. ELSEWHERE VFR FLIGHT CONDITIONS...THOUGH A LOWERING INTO IFR IN LOW CEILINGS AND FOG IS LIKELY ACROSS THE SOUTHERN TIER WHERE HEAVY RAIN HAS FALLEN...AND HIGH DEWPOINTS REMAIN. GIVEN THE AIRMASS WILL REMAIN UNSTABLE ALOFT THROUGH THE NIGHT HOURS...A SHOWER IS POSSIBLE ACROSS WESTERN NEW YORK AND PORTIONS OF CENTRAL NEW YORK TOWARDS DAWN. ON SATURDAY GENERALLY VFR CONDITIONS WILL PREVAIL BUT WE SHOULD SEE A RETURN OF CONVECTION DURING THE AFTERNOON ACROSS MOST OF THE CWA THAT WILL OCCASIONALLY TAKE CONDITIONS DOWN TO MVFR. ACTIVITY WILL LINGER TOWARDS THE EVENING HOURS...DIMINISHING WITH THE LOSS OF DAYTIME HEATING. OUTLOOK... SATURDAY NIGHT THROUGH WEDNESDAY...MVFR WITH RAIN LIKELY THROUGH TUESDAY...BEFORE DIMINISHING TO SCATTERED SHOWERS ON WEDNESDAY. && .MARINE... AS NOTED ABOVE THE WEAK AREA OF LOW PRESSURE EXTENDING FROM ILLINOIS THROUGH OHIO WILL CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE WEEKEND. THROUGH SATURDAY WINDS WILL GENERALLY BE LIGHT RESULTING IN CONDITIONS REMAINING BELOW ADVISORY CRITERIA. SATURDAY NIGHT AND SUNDAY THE SURFACE LOW CONSOLIDATES OVER NORTHEAST OHIO AND HIGH PRESSURE FROM CENTRAL CANADA SLIDES SOUTHEAST TO THE UPPER GREAT LAKES. THAT COMBINATION WILL CREATE A TIGHTER PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES RESULTING IN BRISK NORTHEASTERLY FLOW...WITH WINDS AND WAVES LIKELY TO REACH SMALL CRAFT ADVISORY CRITERIA THROUGH EARLY NEXT WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TAN NEAR TERM...THOMAS SHORT TERM...JJR LONG TERM...JJR AVIATION...TAN/THOMAS MARINE...TAN
Hazardous weather outlook, May 13, 4:51 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 451 AM EDT FRI MAY 13 2011 NYZ001>003-010>013-019>021-085-140900- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 451 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING COULD RESULT IN LOCALIZED AREAS OF HEAVY RAIN. WHILE BASIN WIDE RAINFALL SHOULD AVERAGE UNDER A QUARTER INCH...SMALLER WATERSHEDS COULD EXPERIENCE AMOUNTS OF AN INCH OR MORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE WEEKEND. HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN. PERSISTENT AREAS OF HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-140900- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 451 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT FOR HEAVY RAIN DURING THE WEEKEND AND EARLY NEXT WEEK. HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN. PERSISTENT HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 451 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, May 13, 6:42 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 642 PM EDT FRI MAY 13 2011 NYZ010>012-085-140145- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW... ORCHARD PARK...SPRINGVILLE 642 PM EDT FRI MAY 13 2011 ...LOCALLY HEAVY RAINFALL THIS EVENING... OVER ERIE COUNTY...THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS EVENING. WHILE THE IMMEDIATE BUFFALO METRO AREA...THE NORTHTOWNS WEST OF CLARENCE...AND AREAS ALONG LAKE ERIE SHOULD BE SPARED...OTHER LOCATIONS SOUTH AND EAST OF THE AIRPORT WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT WITH LOCALLY HEAVY RAINFALL. FURTHER TO THE EAST...MUCH OF WYOMING COUNTY AND SOUTHERN GENESEE COUNTY SOUTH OF ROUTE 5 WILL SEE THUNDERSTORM ACTIVITY SLOWLY WEAKEN THIS EVENING. LOCALLY HEAVY RAINFALL HAS BEEN FALLING IN THIS AREA...AND SOME ROADS MAY BE CLOSED. SOME LOCATIONS COULD EASILY SEE A QUICK INCH OF RAIN WITH THESE SLOW MOVING STORMS. NYZ019>021-140145- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 642 PM EDT FRI MAY 13 2011 ...HEAVY RAIN COMES TO AN END BUT FLOODING PROBLEMS PERSIST... MOST OF THE THUNDERSTORM ACTIVITY OVER THE SOUTHERN TIER HAS WEAKENED THIS EVENING...ALTHOUGH LIGHT TO MODERATE RAIN CONTINUES IN MANY LOCATIONS EAST A LINE FROM CHAUTAUQUA LAKE TO SPRINGVILLE. SOME LOCATIONS HAVE RECEIVED IN EXCESS OF 2 INCHES THIS AFTERNOON. WITH MANY AREA ROADS CLOSED...DRIVERS ARE URGED TO USE CAUTION AND ABIDE BY ANY ROAD CLOSED SIGNS. AREA FLOODING MAY PERSIST FOR SEVERAL MORE HOURS THIS EVENING. NYZ013-014-140145- LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA 642 PM EDT FRI MAY 13 2011 ...LOCALLY HEAVY RAIN AND THUNDERSTORMS CONTINUE... WHILE MUCH OF ONTARIO COUNTY HAS BEEN SPARED FROM LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS...HEAVY RAIN AND THUNDERSTORM ACTIVITY HAS CONTINUED FROM NAPLES IN THE SOUTHERN PORTION OF THE COUNTY WEST ACROSS MUCH OF LIVINGSTON COUNTY. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR SEVERAL MORE HOURS BEFORE WEAKENING SHORTLY AFTER SUNSET. SOME LOCATIONS COULD EASILY SEE A QUICK INCH OF RAIN WITH THESE SLOW MOVING STORMS. ZAFF
Local storm report, May 13, 7:14 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
714 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLASH FLOOD JAVA CENTER 42.64N 78.39W
05/13/2011 WYOMING NY LAW ENFORCEMENT
FLOODING ON RT 77.
&&
EVENT NUMBER BUF1100059
FISHERLocal storm report, May 13, 7:16 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
716 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD ARCADE 42.53N 78.43W
05/13/2011 WYOMING NY LAW ENFORCEMENT
FLOODING ON RT 39.
&&
EVENT NUMBER BUF1100060
FISHERLocal storm report, May 13, 7:24 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
724 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD FALCONER 42.12N 79.20W
05/13/2011 CHAUTAUQUA NY TRAINED SPOTTER
FLOODING ON MEE ROAD.
&&
EVENT NUMBER BUF1100061
FISHERLocal storm report, May 13, 7:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD FALCONER 42.12N 79.20W
05/13/2011 CHAUTAUQUA NY TRAINED SPOTTER
FLOODING ON ROUTE 65.
&&
EVENT NUMBER BUF1100062
FISHERLocal storm report, May 13, 7:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
758 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 1 ENE WELLSVILLE 42.13N 77.92W
05/13/2011 ALLEGANY NY LAW ENFORCEMENT
E STATE ST AND MERRIAM HTS RD CLOSED DUE TO FLOODING.
5-10 PEOPLE EVACUATED.
&&
EVENT NUMBER BUF1100063
ZAFFThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:12 PM EDT | Areal Flood Warning | BUF | Allegany | 6 hr |
| May 14, 4:17 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 24 hr |
| May 14, 3:53 PM EDT | Small Craft Advisory | BUF | 4 days | |
| May 14, 4:35 PM EDT | Special Weather Statement | BUF | Cattaraugus | 85 min |
| May 14, 5:57 PM EDT | Special Weather Statement | BUF | Cattaraugus | 63 min |
Nearby
Areal Flood Warnings in New York, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.